Alert archive / Kentucky / River Flood Advisories in 2010
River Flood Advisory 21, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at May 3, 2010, 9:40 AM EDT for Clay County, Kentucky. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2010, 9:40 AM EDT (13:40 UTC)
- Expired
- May 4, 2010, 9:41 AM EDT
- In force
- 24 hr
- Issued by
- NWS Jackson, KY
County Clay County, KY
The radar
The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Kentucky River at Oneida (ODAK2).
- Action stage
- 18 ft
- Minor stage
- 29 ft
- Moderate stage
- 34 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
452 WGUS83 KJKL 031340 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 940 AM EDT MON MAY 3 2010 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY... THE SOUTH FORK KENTUCKY RIVER AT ONEIDA .HEAVY RAINFALL FROM SUNDAY NIGHT HAS CAUSED THE SOUTH FORK OF THE KENTUCKY RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 3 PM THIS AFTERNOON. && KYC051-040140- /O.NEW.KJKL.FL.Y.0021.100503T1340Z-100507T1337Z/ /ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 940 AM EDT MON MAY 3 2010 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE SOUTH FORK KENTUCKY RIVER AT ONEIDA. * UNTIL MONDAY EVENING. * AT 9 AM MONDAY THE STAGE WAS 23.2 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 24.8 FEET BY AROUND 2 PM THIS AFTERNOON. $$
3 follow-up statements
700 WGUS83 KJKL 031903 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 303 PM EDT MON MAY 3 2010 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE SOUTH FORK KENTUCKY RIVER AT ONEIDA .RUNOFF FORM HEAVY RAINFALL ON SUNDAY CONTINUES TO CAUSE PORTIONS OF THE CUMBERLAND RIVER AND THE SOUTH FORK OF THE KENTUCKY RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 11 PM THIS EVENING. && KYC051-040703- /O.CON.KJKL.FL.Y.0021.000000T0000Z-100507T1337Z/ /ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 303 PM EDT MON MAY 3 2010 THE FLOOD ADVISORY CONTINUES FOR THE SOUTH FORK KENTUCKY RIVER AT ONEIDA * UNTIL FRIDAY MORNING. * AT 2 PM MONDAY THE STAGE WAS 25.0 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER IS NEARING ITS CREST...BUT WILL CONTINUE TO RUN HIGH THROUGH THIS EVENING. $$ KYC013-040703- /O.CON.KJKL.FL.Y.0020.000000T0000Z-100507T1206Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 303 PM EDT MON MAY 3 2010 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL FRIDAY MORNING. * AT 2 PM MONDAY THE STAGE WAS 1001 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER IS NEARING ITS CREST...BUT WILL CONTINUE TO RUN HIGH THROUGH THIS EVENING. * AT 1002 FEET...LOW LYING ROADS FLOOD, INCLUDING PORTIONS OF STRAIGHT CREEK...DORTON BRANCH...AND FOURMILE ROAD. $$
205 WGUS83 KJKL 040223 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1023 PM EDT MON MAY 3 2010 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE SOUTH FORK KENTUCKY RIVER AT ONEIDA .RUNOFF FORM HEAVY RAINFALL ON SUNDAY CONTINUES TO CAUSE PORTIONS OF THE CUMBERLAND RIVER AND THE SOUTH FORK OF THE KENTUCKY RIVER TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 10 AM TUESDAY MORNING. && KYC051-041423- /O.CON.KJKL.FL.Y.0021.000000T0000Z-100507T1337Z/ /ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EDT MON MAY 3 2010 THE FLOOD ADVISORY CONTINUES FOR THE SOUTH FORK KENTUCKY RIVER AT ONEIDA * UNTIL FRIDAY MORNING. * AT 3 PM MONDAY THE STAGE WAS 25.2 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER WILL GRADUALLY FALL THROUGH TUESDAY MORNING. $$ KYC013-041423- /O.CON.KJKL.FL.Y.0020.000000T0000Z-100507T1206Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1023 PM EDT MON MAY 3 2010 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL FRIDAY MORNING. * AT 9 PM MONDAY THE STAGE WAS 999.9 FEET. * THE RIVER CRESTED AT 1001.1 FEET AT 5 PM MONDAY EVENING AND IS FALLING. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL THROUGH TUESDAY MORNING. $$ RAY
726 WGUS83 KJKL 041341 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 941 AM EDT TUE MAY 4 2010 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE SOUTH FORK KENTUCKY RIVER AT ONEIDA .THE RIVER HAS CRESTED AT BOTH LOCATIONS AND WILL CONTINUE TO STEADILY FALL TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WILL BE THE LAST STATEMENT ISSUED FOR THE CUMBERLAND RIVER AT PINEVILLE AND THE SOUTH FORK KENTUCKY RIVER AT ONEIDA. && KYC051-041411- /O.CAN.KJKL.FL.Y.0021.000000T0000Z-100507T1337Z/ /ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 941 AM EDT TUE MAY 4 2010 THE FLOOD ADVISORY IS CANCELLED FOR THE SOUTH FORK KENTUCKY RIVER AT ONEIDA. * AT 7 AM TUESDAY THE STAGE WAS 17.9 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.2 FEET MONDAY AFTERNOON AT AROUND 3 PM. THE RIVER WILL CONTINUE TO FALL TODAY. $$ KYC013-041411- /O.CAN.KJKL.FL.Y.0020.000000T0000Z-100507T1206Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 941 AM EDT TUE MAY 4 2010 THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER AT PINEVILLE. * AT 9 AM TUESDAY THE STAGE WAS 990.0 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 1001.1 FEET AT AROUND 5 PM MONDAY AFTERNOON. THE RIVER WILL CONTINUE TO FALL TODAY. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at May 3, 7:55 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 3, 7:55 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 755 AM EDT MON MAY 3 2010 .SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/ COLD FRONT IS SLOWLY MARCHING EASTWARD AT ABOUT 25 MPH ACROSS CENTRAL KENTUCKY... AND IS CURRENTLY ALIGNED FROM CVG TO BWG. SWATH OF MODERATE TO HEAVY RAINS WHICH HAS CAUSED SUBSTANTIAL FLOODING FOR PARTS OF THE AREA HAS FINALLY GOTTEN A SHOVE EASTWARD AND WILL BE EXITING OUR FORECAST AREA BY DAWN. IT LOOKS LIKE OUR FLASH FLOOD THREAT WILL BE ENDING BY 6 AM AND DO NOT FORESEE THAT PRODUCT NEEDING TO BE EXTENDED IN TIME RIGHT NOW. IN FACT... WILL PROBABLY SHAVE SOME COUNTIES OFF THE WEST END SHORTLY GIVEN RAIN IS ENDING THERE AND THOSE COUNTIES ARE ALREADY UNDER WARNINGS ANYWAY. AREAL FLOODING AND RIVER FLOODING WILL REMAIN A CONCERN THROUGHOUT THE DAY AS RUNOFF CONTINUES. WHILE A FEW SHOWERS WILL BE POSSIBLE UNTIL THE FRONT PASSES COMPLETELY THROUGH THE AREA LATER THIS MORNING... IT APPEARS MOST OF THE DAY WILL BE DRY WITH DECREASING CLOUDS. HIGHS WILL REBOUND INTO THE 70S. A MUCH DRIER AIRMASS WILL ALSO BE ADVECTING IN AT THE SURFACE WITH DEWPOINTS LOWERING INTO THE 50S LATE IN THE DAY. THE MAIN FORECAST CONCERN FOR THE REST OF THE PERIOD WILL BE OUR CHANCES FOR FOG LATE TONIGHT. A WEAK COLD FRONT WILL PUSH INTO THE OHIO VALLEY LATE TONIGHT AND ON TUESDAY. THIS FEATURE MAY CREATE A LIGHT STIR OF WIND LATE BUT PROBABLY NOT ENOUGH TO KEEP AT LEAST PATCHY FOG FROM FORMING. THE FRONT SHOULD GO THROUGH DRY AND TEMPERATURES WILL PROBABLY ACTUALLY WARM A BIT ON TUESDAY... WITH MOST LOCATIONS EXPERIENCING HIGHS NEAR 80. HIGH PRESSURE WILL THEN EXPAND OVER THE REGION LATE TUESDAY INTO TUESDAY NIGHT WITH CLEAR SKIES EXPECTED. OUR VALLEYS SHOULD FALL OFF INTO THE 40S TUESDAY NIGHT UNDER GOOD RADIATIONAL COOLING CONDITIONS... BUT RIDGES SHOULD STAY WELL INTO THE 50S. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ NO MAJOR CHANGES TO THE EXTENDED FORECAST. HIGH PRESSURE WILL DOMINATE WEDNESDAY AND THURSDAY... ALTHOUGH A WEAK FRONT WILL DROP SOUTHWARD INTO THE OHIO VALLEY AND POSSIBLY SPAWN A SHOWER OR STORM THURSDAY AFTERNOON. HIGHS WILL WARM WELL INTO THE 80S BOTH DAYS. A STRONGER FRONT IS THEN PROGGED TO PASS THROUGH THE AREA FRIDAY OR SATURDAY... DEPENDING ON YOUR MODEL PREFERENCE. THE FRONT LOOKS FAIRLY PROGRESSIVE AND WITHOUT MUCH MOISTURE. PLUS WITH TIMING UNCERTAINTIES... DECIDED TO KEEP POPS LOW FOR NOW. HIGH PRESSURE SHOULD THEN BUILD BACK INTO THE REGION AND THE WEEKEND SHOULD END DRY. && .AVIATION.../12Z TO 12Z/...UPDATED WIDESPREAD RAIN HAS EXITED THE AREA. LOW STRATUS AFFECTING THE TAF SITES WILL BREAK UP OVER THE NEXT COUPLE OF HOURS LEAVING VFR CONDITIONS FOR THE REMAINDER OF THE PERIOD... FOR THE MOST PART. SOME PATCHY FOG WILL LIKELY REDEVELOP TONIGHT... BUT EXPECT THIS TO STAY CONFINED TO THE RIVER VALLEYS AT THIS TIME AND NOT AFFECT OUR TAF SITES. WILL REEVALUATE THAT THREAT THROUGHOUT THE DAY HOWEVER. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE LONG TERM....ABE AVIATION...ABE
Hazardous weather outlook, May 3, 4:52 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 452 AM EDT MON MAY 3 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 452 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL ACROSS THE AREA WILL BRING SIGNIFICANT RISES ALONG SOME RIVERS AND LARGER CREEKS...WITH MINOR TO MODERATE FLOODING POSSIBLE. ALSO...WATER IN ALREADY FLOODED AREAS WILL BE SLOW TO RECEDE TODAY. PLEASE REFER TO THE FLOOD WARNING PRODUCTS THAT ARE IN EFFECT FOR MORE INFORMATION. OTHERWISE...AN ISOLATED THUNDERSTORM IS POSSIBLE EARLY IN THE MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF FLOODING...OR RAINFALL TOTALS OF AN INCH OR MORE. ABE
In the hours before
Special weather statement, May 3, 5:53 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 553 AM EDT MON MAY 3 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 553 AM EDT MON MAY 3 2010 ...PATCHY DENSE FOG TO AFFECT THE MORNING COMMUTE... PATCHY DENSE FOG HAS FORMED THIS MORNING AND IS REDUCING THE VISIBILITY TO NEAR ZERO AT TIMES. THE FOG WILL HIDE FLOOD WATERS IN SOME AREAS. PLEASE DRIVE SLOWLY IN AREAS OF DENSE FOG AND DO NOT DRIVE ACROSS FLOODED ROADWAYS. THE FOG SHOULD LIFT AND DISSIPATE BY 9 AM OR SHORTLY THEREAFTER. ABE
Local storm report, May 3, 5:57 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
557 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM FLASH FLOOD BEATTYVILLE 37.58N 83.71W
05/02/2010 LEE KY COUNTY OFFICIAL
BEATTYVILLE POLICE DEPT REPORTS THAT SLIVER CREEK ROAD
WAS FLOODED BY WATER FROM SILVER CREEK ROAD AND
IMPASSABLE.
1110 PM FLASH FLOOD WEST LIBERTY 37.91N 83.27W
05/02/2010 MORGAN KY AIRPLANE PILOT
TWO COUNTY ROADS NEAR WEST LIBERTY WERE FLOODED AND
CLOSED DUE TO HIGH WATER.
1130 PM FLASH FLOOD CAMPTON 37.74N 83.55W
05/02/2010 WOLFE KY COUNTY OFFICIAL
COUNTY DISPATCH REPORTS THAT SOME ROADS IN OR NEAR
CAMPTON WERE CLOSED DUE TO HIGH WATER AND SOME
EVACUATIONS TOOK PLACE BEFORE MIDNIGHT.
1200 AM FLASH FLOOD STEVENSON 37.58N 83.26W
05/03/2010 BREATHITT KY PUBLIC
MEATSCAFFOLD BRANCH HAD FLOODED HWY 2466 WITH WATER UP TO
A FOOT DEEP. THE WATER HAD RECEEDED AND UNCOVERED THE
ROAD AS OF 1250 AM.
1214 AM FLASH FLOOD CORBIN 36.94N 84.11W
05/03/2010 WHITLEY KY PUBLIC
CALLER REPORTS PORTIONS OF MASTER STREET AND BACON CREEK
ROAD NEAR THE CORBIN NURSING HOME ARE UNDER WATER.
1214 AM FLASH FLOOD WHYNOT 37.64N 83.79W
05/03/2010 LEE KY COUNTY OFFICIAL
LEE COUNTY OFFICIALS REPORT THAT KENTUCKY HIGHWAY 52 W
FROM APPROXIMATELY WHYNOT TO THE ESTILL COUNTY LINE WAS
IMPASSABLE DUE TO WATER FROM A STREAM FLOODING THE
ROADWAY.
1220 AM FLASH FLOOD CORBIN 36.94N 84.11W
05/03/2010 WHITLEY KY LAW ENFORCEMENT
SOME STREET FLOODING WAS REPORTED IN THE
CITY...ESPECIALLY IN POOR DRAINAGE AREAS. THE ROADS ARE
IMPASSABLE AT THE UNDERPASS AT ROY KIDD AND DEPOT...A
SECTION OF BACON CREEK RD AND A SECTION OF KY 312 ON THE
EAST SIDE OF THE CITY. HIGH WATER WAS ALSO REPORTED AT
MASTER ST AND VAUGHN.
1224 AM FLASH FLOOD BEATTYVILLE 37.58N 83.71W
05/03/2010 LEE KY COUNTY OFFICIAL
THE BEATTYVILLE POLICE DEPT REPORTS THAT BLAINES BR ROAD
WAS IMPASSABLE DUE TO FLASH FLOODING OF BLAINES BRANCH
ONTO THE ROAD.
0103 AM FLASH FLOOD WRIGLEY 38.02N 83.27W
05/03/2010 MORGAN KY LAW ENFORCEMENT
KY ROUTE 7 CLOSED NEAR THE CONFLUENCE OF THE NORTH FORK
OF THE LICKING RIVER AND ROAD FORK.
0105 AM FLASH FLOOD CAMPTON 37.74N 83.55W
05/03/2010 WOLFE KY COUNTY OFFICIAL
WOFLE COUNTY DISPATCH REPORTS THAT ELKINS ROAD AND SOUTH
WASHINGTON ROAD ARE CLOSED DUE TO FLOODING.
0120 AM FLASH FLOOD 1 ENE MIZE 37.87N 83.36W
05/03/2010 MORGAN KY LAW ENFORCEMENT
BOTH LANES OF US ROUTE 460 AT THE COMMUNITY OF GRASSY
CREEK ARE FLOODED BY FLOODING ON GRASSY CREEK AND THE
ROAD IS CLOSED.
0127 AM FLASH FLOOD 2 W OAKDALE 37.55N 83.55W
05/03/2010 BREATHITT KY LAW ENFORCEMENT
LEE COUNTY DISPATCH AND BREATHITT COUNTY DISPATCH REPORT
THAT KY HIGHWAY 52 WAS FLOODED WITH ABOUT 16 INCHES OF
FLOODWATER FROM A NEARBY CREEK.
0238 AM FLASH FLOOD 2 SSE ELKATAWA 37.53N 83.41W
05/03/2010 BREATHITT KY EMERGENCY MNGR
FLOOD WATER ALONG KY HIGHWAY 30 WEST FROM A CREEK WAS
STARTING TO GET UP AROUND SOME MOBILE HOMES.
0240 AM FLASH FLOOD 1 SW BONANZA 37.68N 82.88W
05/03/2010 FLOYD KY TRAINED SPOTTER
HWY 1427 UNDER 1 FOOT OF FLOWING WATER FROM ABBOTT CREEK.
0320 AM FLASH FLOOD BONANZA 37.69N 82.86W
05/03/2010 FLOYD KY FIRE DEPT/RESCUE
FLOODWATER FROM ABBOTT CREEK WAS REPORTED BY AN
AMBULDENCE SERVICE TO BE UP TO THE BACK DOOR OF A HOME AT
CREEKSIDE SUBDIVISION.
0330 AM FLASH FLOOD GARRET 37.48N 82.83W
05/03/2010 FLOYD KY LAW ENFORCEMENT
KY ROUTE 550 NEAR THE KNOTT COUNTY LINE WAS REPORTED BY
THE KENTUCKY STATE POLICE TO HAVE BEEN SUBMERGED AND
IMPASSABLE AT SOME POINT BEFORE 348 AM.
0348 AM FLOOD ALUMBAUGH 37.60N 83.93W
05/03/2010 ESTILL KY EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT KY ROUTE 1209 AND COUNTY
ROAD SEARCY BRANCH WERE UNDER WATER AT THAT TIME WITH A
FEW HOMES ON 1209 SURROUNDED BY WATER BUT EVERYONE WAS
OK.
0430 AM FLASH FLOOD LINEFORK 37.02N 82.96W
05/03/2010 LETCHER KY BROADCAST MEDIA
HIGHWAY 160 NEAR KINGDOM COME SETTLEMENT SCHOOL WAS
REPORTED TO BE FLOODED.
0449 AM HEAVY RAIN 4 NW HYDEN 37.20N 83.43W
05/03/2010 M5.05 INCH LESLIE KY TRAINED SPOTTER
SPOTTER REPORTS 5.05 INCHES PF RAINFALL FROM 6 PM SUNDAY
THROUGH 6 AM MONDAY. ALSO REPORTS THAT OSBORNE FORK IS
ABOUT 2/3 BANKFULL.
&&
SUMMARY OF REPORTS RECEIVED BETWEEN 11 PM MAY 2ND AND 6 AM MAY 3RD.
ABELocal storm report, May 3, 6:00 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
600 AM EDT MON MAY 3 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0556 AM FLASH FLOOD STANVILLE 37.57N 82.67W
05/03/2010 FLOYD KY PUBLIC
STREAMS OVER ROADS OR BRIDGES.
EVENT OCCURRED BETWEEN
541 AM 05/03/2010 AND 556 AM 05/03/2010
&&
ABELocal storm report, May 3, 6:53 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
653 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM FLOOD SALYERSVILLE 37.75N 83.06W
05/03/2010 MAGOFFIN KY PUBLIC
STREAMS OVER ROADS OR BRIDGES. EVENT OCCURRED BETWEEN 609
AM AND 624 AM.
&&
JCARICOLocal storm report, May 3, 8:10 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
810 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD BULAN 37.30N 83.17W
05/03/2010 PERRY KY COUNTY OFFICIAL
KY HIGHWAY 476 IN THE BULAN AREA HAD A 500 FOOT SECTION
COVERED BY WATER FROM A CREEK. THE WATER COVERED THE ROAD
AT A DEPTH OF ABOUT TWO FEET.
&&
JPLocal storm report, May 3, 8:22 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
822 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 S BETSEY 36.89N 84.74W
05/02/2010 WAYNE KY PUBLIC
ONE HOME AND A BARN SEVERELY DAMAGED ON DODSON HOLLOW
ROAD BY A POSSIBLE TORNADO. STORM DAMAGE SURVEY WILL BE
CONDUCTED TODAY TO DETERMINE IF DAMAGE WAS TORNADO
RELATED OR STRAIGHT LINE WINDS.
&&
CORRECTED TIME OF EVENT.
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:52 PM EDT | Areal Flood Warning | JKL | Bath, Estill, Lee, Menifee, Powell, Rowan | 15 hr |
| May 2, 9:06 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, McCreary, Owsley and 3 more | 6 hr |
| May 2, 9:38 PM EDT | Areal Flood Advisory | JKL | Elliott, Lee, Morgan, Wolfe | 6 hr |
| May 2, 11:52 PM EDT | River Flood Warning | JKL | Lee | 42 hr |
| May 3, 12:31 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Knox and 9 more | 6 hr |
| May 3, 12:44 AM EDT | Flash Flood Warning | JKL | Clay, Laurel, McCreary, Pulaski, Wayne, Whitley | 6 hr |
| May 3, 12:59 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Jackson, Lee, Owsley | 6 hr |
| May 3, 1:03 AM EDT | Flash Flood Warning | JKL | Breathitt, Elliott, Johnson, Magoffin, Morgan, Wolfe | 6 hr |
| May 3, 1:28 AM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Johnson, Knott, Leslie and 5 more | 6 hr |
| May 3, 2:53 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 5 hr |
| May 3, 3:18 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Martin, Pike | 5 hr |
| May 3, 4:06 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Perry | 6 hr |
| May 3, 4:24 AM EDT | River Flood Warning | JKL | Owsley | 29 hr |
| May 3, 5:25 AM EDT | Areal Flood Warning | JKL | Bell, Harlan, Knox, Leslie, Letcher, Perry and 1 more | 6 hr |
| May 3, 6:21 AM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 13 hr |
| May 3, 7:01 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Elliott, Jackson, Johnson, Laurel and 7 more | 12 hr |
| May 3, 8:01 AM EDT | Areal Flood Warning | JKL | Magoffin | 28 hr |
| May 3, 8:11 AM EDT | River Flood Advisory | JKL | Harlan | 7 hr |
| May 3, 8:11 AM EDT | River Flood Advisory | JKL | Bell | 26 hr |
| May 3, 9:18 AM EDT | Areal Flood Warning | JKL | Leslie | 30 hr |
| May 3, 10:51 AM EDT | Areal Flood Warning | JKL | Bath, Estill, Fleming, Jackson, Laurel, Lee and 9 more | 24 hr |
| May 3, 12:20 PM EDT | River Flood Warning | JKL | Knox | 32 hr |
| May 3, 12:20 PM EDT | River Flood Warning | JKL | Whitley | 40 hr |
| May 3, 6:56 PM EDT | Areal Flood Warning | JKL | Clay, Jackson, Laurel, Magoffin, Owsley | 17 hr |
| May 3, 7:28 PM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle, Wayne | 25 hr |
Nearby
River Flood Advisories in Kentucky, 2010Every river flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.